Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I have had 7 months of trying different ssri, snri, remeron and anxiety medications. I had an issue from having botox injected into my head lead to TE...Then a major tragedy hit my family in Sept. 12...I had my first panic attack. Since that time I can't seem to get rid of my anxiety its like a dark shadow following me around. I have tried everything to get rid of it. I am currently taking Lexapro 7.5 which was just increased from 5mg one week ago. The anxiety is just as bad as ever...Klonopin is the only anxiety medicine that works for me. I was taking 2 mg a day and have gone a few days at a time suffering through not taking it. However when I do take it , Im at .5 to .75mg.. My doctor is suggesting doxepin for anxiety instead of Lexapro. I don't know what to do. And my hair is down to a pencil size pony tail. Not sure if that is from the Paxil at 30 mg for 3 months or the klonopin...So I am so very afraid of taking anything, but the anxiety is eating me alive. Help
Welcome to Just answer !
I am sorry to learn about your condition and I empathize with you.
Well you see at the moment at 7.5 mg / day dose of Lexapro you are still at a sub-standard dose of Lexapro which is not effective enough dose to counter your anxiety. You should go up the dose to 10 mg first and after 1 week to the optimal dose of 20 mg / day of Lexapro at which it is expected to work best against anxiety. You should ask your doctor to not to be hasty in switching over to doxepin as so far you have not been tried on optimal dose of Lexapro , so how can you rule it out as ineffective.
So I reckon instead of hopping from one drug to another , try to remain on the optimal dose of Lexapro for at least 2-3 weeks to see it's benefits in terms of improvement in anxiety and then pass the verdict on it's efficacy.
Along with the dose increment of Lexapro, you got to start taking klonopin at dose of 0.5 mg twice a day on a regular basis for at least 3-4 weeks so that this drug buys time for Lexapro to make an impact on your anxiety levels and once this begins to happen then you will no longer require the use of klonopin as Lexapro will alone be formidable enough to counter your anxiety and keep you symptom free.
Now in case this ploy does not work then instead of trying another anti depressant like doxepin, a more time saving and much more effective ploy will be to try 2 anti depressant drug combination called as 'California Rocket Fuel' which entails Effexor XR at dose of 75-150 mg / day + Remeron at dose of 15-45 mg / day.This two drug combination is world known for managing intractable / stubborn cases of anxiety as well as depression and so it shall prove to be very beneficial for you.
Kindly see the link below for more information on California Rocket Fuel..
But this is a back up option , first you need to exhaust your present reserve of Lexapro as mentioned above by using it at it's optimal dose and coupling it with twice a day dose of klonopin on a regular basis for initial 3-4 week period.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.
If there is any further assistance needed please feel free to ask using the reply button.
Thanks for the valuable inputs..
Well Lexapro although belonging to same ssri class of anti depressants as paxil, has a better side effect profile , plus the gradual titration of dose mentioned above shall eliminate the risk of side effects by allowing your body decent time to adjust to Lexapro 's increasing dose. So do not worry about night sweats as Lexapro is much safer in this regard plus the gradual up - titration of dose will remove any remaining chance for development of this side effect.
If you cannot use remeron then you may ask your doctor to add low dose of abilify at 10 mg at night or Seroquel at dose of 25 mg at night time as an augmenting agent to the already in use Lexapro.
Hi...Well the Lexapro did not help and in fact caused night sweats. We retried paxil and I couldn't get past the 15 mg dose. I have just recently weaned off of the paxil again. I am down to .25 of klonopin twice daily. but want to stop taking it. Are there any other options you can think of. my hair has continued to thin at an alarmed rate. I beginning to believe the culprit is the klonopin. I no longer want to take benzo's. I tried Seroquel and and it caused more anxiety... tried a year of ssri/snri/antipsychotics (Seroquel, risperidone-helped but caused headaches, latuda)